An asymptotically unbiased moment estimator of a negative extreme value index.

Research output: Contribution to journalArticle

Abstract

Summary: We consider a new class of consistent semi-parametric estimators of a negative extreme value index, based on the set of the $k$ largest observations. This class of estimators depends on a control or tuning parameter, which enables us to have access to an estimator with a null second-order component of asymptotic bias, and with a rather interesting mean squared error, as a function of $k$. We study the consistency and asymptotic normality of the proposed estimators. Their finite sample behaviour is obtained through Monte Carlo simulation.
Original languageUnknown
Pages (from-to)5-19
JournalDiscuss. Math., Probab. Stat.
Volume30
Issue number1
Publication statusPublished - 1 Jan 2010

Cite this